Alert archive / Idaho / Lake Wind Advisories in 2011

Lake Wind Advisory 21, NWS Pocatello, ID

June 28, 2011

NWS Pocatello, ID issued this lake wind advisory at Jun 28, 2011, 2:49 PM MDT. It took effect at Jun 28, 2011, 3:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 2:49 PM MDT (20:49 UTC)
In effect from
Jun 28, 2011, 3:00 PM MDT
Expired
Jun 28, 2011, 8:00 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WWUS75 KPIH 282049
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
249 PM MDT TUE JUN 28 2011


IDZ021-290200-
/O.NEW.KPIH.LW.Y.0021.110628T2100Z-110629T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
249 PM MDT TUE JUN 28 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WINDS: SOUTH-SOUTHWEST WINDS 15 TO 22 MPH.

* TIMING: UNTIL 700 PM MDT.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOPPY WATERS. SMALL BOATS WILL
  BE ESPECIALLY PRONE TO CAPSIZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
773 
WWUS75 KPIH 290143
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
743 PM MDT TUE JUN 28 2011


IDZ021-290245-
/O.EXP.KPIH.LW.Y.0021.000000T0000Z-110629T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
743 PM MDT TUE JUN 28 2011

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS
HAVE DECREASED IN THE REGION IMMEDIATELY SURROUNDING AMERICAN
FALLS RESERVOIR. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 28, 2:18 PM MDT, 31 minutes earlier.

Area forecast discussion, Jun 28, 2:18 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT TUE JUN 28 2011

.SHORT TERM...A SLIGHT SLOWING OF THE WEST COAST LOW MOVING INLAND
IS EVIDENT IN THE MODELS...OTHERWISE A SLIGHT CHANCE OF
THUNDERSTORMS EARLY WEDNESDAY MORNING IS POSSIBLE IN THE CENTRAL
MOUNTAINS. HIGH PRESSURE CENTERED OVER THE OKLAHOMA AND TEXAS PAN
HANDLE IS ALSO CONTRIBUTING SOME SOUTHERLY MOISTURE SLIPPING NORTH
THROUGH UTAH WHICH COULD PLAY INTO THUNDERSTORMS POTENTIAL AROUND
BEAR LAKE WEDNESDAY. TROUGH LOOKS PRETTY VIGOROUS IN SATELLITE
IMAGERY AND EVEN THOUGH IT OPENS UP AS IT MOVES INLAND...THERE ARE
STILL SOME 8.5 TO 9 C/KM LAPSE RATES...PRECIPITABLE WATER VALUES
.7 TO .75 EVIDENCED OFF THE 12Z BOI SOUNDING AND A COUPLE OTHER
CONVECTIVE PERAMENTERS THAT SUGGEST AN ISOLATED SEVERE THUNDERSTORM
COULD BE POSSIBLE IN THE CENTRAL MOUNTAINS WEDNESDAY. BY THURSDAY
EVNEING THE TROUGH M,OVES WELL OFF TO THE EAST AND A FAIRLY DRY
ZONAL FLOW PATTERN PREVAILS FOR A COUPLE OF DAYS. MODELS STILL
SHOW SOME HINT OF INSTABILITY RETURING MONDAY OR TUESDAY WITH
MOISTURE INCREASE CIRCULATING NORTH FROM HIGH BUILDING OVER THE
ARIZONA AND UTAH BORDER. RS

&&

.AVIATION...UPPER RIDGE WILL STILL BE THE DOMINANT FEATURE THROUGH
MOST OF THE NEXT 24 HOURS...HOWEVER AN UPPER LOW IS DEEPENING OFF
THE NORTHERN CALIFORNIA COAST AND MAY IMPACT WINDS NEAR THE END OF
THE TAF PERIOD. HAVE KEPT MAINLY WITH GUIDANCE ON WINDS THIS
AFTERNOON AND TONIGHT KEEPING THEM MAINLY FROM THE SOUTH AND
TAPERING OFF AFTER SUNSET. EXPECTING VFR CONDITIONS AT TERMINALS AS
A RESULT OF THE UPPER RIDGE.  HINSBERGER

&&

.FIRE WEATHER...A COLD FRONT WILL PASS ACROSS THE REGION TOMORROW
THROUGH THURSDAY MORNING RESULTING IN AFTERNOON AND EVENING SHOWERS
AND ISOLATED THUNDERSTORMS. THE FRONT WILL ALSO BRING STRONG WINDS
ACROSS MUCH OF EASTERN IDAHO WITH GUSTS AS HIGH AS 40 MPH IN HIGHER
TERRAIN. WEATHER WILL BECOME MORE SETTLED THURSDAY EVENING AND
THROUGH THE WEEKEND AS TEMPERATURES SLOWLY WARM BACK INTO THE UPPER
80S.  HINSBERGER

&&

.HYDROLOGY...WITH THE LOWER VALLEYS HITTING THE 90F MARK THIS
AFTERNOON AND ONLY A COUPLE DEGREES COOLER EXPECTED FOR WEDNESDAY...THE
HIGHER ELEVATION SNOW PACK IS UNDERGOING SOME MELTING AND
EXCELERATED RUN OFF. PRECIPTIATION ASSOCIATED WITH THE WEST COAST
LOW MOVING INLAND THE NEXT FEW DAYS IS NOT GREAT...BUT ISOLATED
THUNDERSTORMS STORMS PRODUCING .1 TO .2 INCH COULD BE ENOUGH TO
AGREVATE STREAM FLOWS IN A COUPLE OF PLACES WHJERE STREAMS ARE
ALREADY AT BANKFUL OR MINOR ROADWAY FLOODING IS ALREADY OCCURING. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE TETON
RIVER NEAR SAINT ANTHONY CONTINUES. SMALL STREAM ADVISORY IN TETON
COUNTY THROUGH NOON WEDNESDAY.

&&
Hazardous weather outlook, Jun 28, 3:10 AM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
310 AM MDT TUE JUN 28 2011

IDZ017>025-031-032-291200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
310 AM MDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SLIGHT CHANCE OF
THUNDERSTORMS WILL BE POSSIBLE TONIGHT IN THE HIGHER ELEVATIONS OF
CUSTER AND BLAINE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT MOVING THROUGH CENTRAL AND SOUTHERN IDAHO ON
WEDNESDAY AND WEDNESDAY NIGHT WILL GENERATE STRONG WIND.
THUNDERSTORMS ARE ALSO POSSIBLE WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:30 AM MDTAreal Flood AdvisoryPIHTeton24 hr

Nearby

Lake Wind Advisories in Idaho, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.